MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Codes Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a metallic piece protruded upon removal.The 80% stenosed target lesion was located in the mildly tortuous and non-calcified graft to axillary vein anastomosis.A 7.00mm/2.0cm/90cm peripheral cutting balloon was selected for use.Upon removal of the balloon, balloon was fully deflated and when removed over the wire from the sheath a metallic piece was protruding from it, likely one of the cutting components of the balloon.A completion fistula gram was performed though the sheath showing good flow through the graft.The device was deflated angiographically and the sheath was removed over the v18 wire intact; however there was an approximately 1 inch cut lengthwise in the sheath that appeared to have been made from a sharp cut and was confirmed caused by the balloon as it was not present prior to the used of the balloon.As per physician's opinion, the blade lifted was possibly caused from the inflation at the lesion.The patient was taken to recovery in stable condition.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon was not folded, and inflation media was present inside it which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 10 atmospheres for 30 seconds using digital timer: (b)(6), without issue.A vacuum was then applied.The inflation device was verified at 12 atmospheres, before and after use with calibrated pressure gauge (b)(6).This inflation to rate of burst pressure of 10 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.The rated burst pressure for this device is 10 atmospheres as per 2cm pcb specification.A visual examination was performed on the returned device.It was noted that approximately 5mm of one blade and blade pad was lifted distally from the balloon material.The remaining 15mm of the blade and blade pad was full bonded to the balloon material.The damage identified is consistent with excessive force being applied when resistance is encountered during the withdrawal of the device through the sheath.All other blades were intact and fully bonded to the balloon material.No issue was observed with the tip or marker bands of the device which could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage to the shaft of the device.
 
Event or Problem Description

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15527863
Report Number2124215-2022-38049
Device Sequence Number6079393
Product Code PNO
UDI-Device Identifier08714729813774
UDI-Public08714729813774
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0027697452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE-V18; GUIDEWIRE-V18
Patient SexUnknown